We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I had my mirena inserted in Feb 2011, and for about 2 months after I felt like I was on a continuous period. I would stop for 2 or 3 days and then it was back. Since that has stopped I have had no issues until recently. Appx 2 weeks ago I had very creamy cm with a brownish tint to it for about a day, then I had light pink spotting only when I wiped. I've noticed that somewhere in the past month I have gained about 10 lbs and I have made no changes in diet. All of my weight gain seems to be in my butt and stomach. Now I'm having more spotting with af type cramping, and the best way to describe it is almost like a round ligament pain on both sides but not at the same time. I've also noticed that my libido is waaay up, I'm constantly hungry, and I'm peeing a bit more than normal. I have checked my strings and they are still in place.
I don't really want to waste the money on a test if it's just the hormones from the mirena catching up with me, but at the same time I don't want to sit around and wonder either. Anyone have a similar experience?
Those are all common symptoms of the Mirena (weight gain, irregular spotting, cramping).
That said though, if you did happen to conceive, there's a much higher risk of ectopic pregnancy with the Mirena. That can be very dangerous, so I don't think taking a test would be a waste of money. If you are pregnant, you will need medical attention immediately!
That's the thing, you never know how your body is going to react to artificial hormones. Even the same birth control that you've been using for years with no problems can suddenly begin to not work as well for you. Sorry it doesn't seem to be working as well. Feeling pregnant all the time would definitely be a bummer.
Took a test it was - I'm thinking about getting it removed...I like the thought of not having to worry about bc for 5 years, but at the same time I hate feeling like I could be pregnant.
Well, that's partly how it works. The hormones are supposed to trick your body into thinking it's pregnant, to hopefully suppress ovulation. If ovulation still occurs and you conceive, it also keeps the lining of the uterus thin and inflamed to prevent implantation from happening 7 - 10 days after conception. So you can see why feeling pregnant is a common side effect!
I just got Mirena last Monday and was so worried that I am still bleeding. I posted in my playroom if it was normal but no one answered. I just remembered this board exisited. I'm glad to read it is normal. Thanks for sharing ladies!
Hello there, I actually just had my IUD removed Monday, 3/5/12. I had it in a little past the 5yrs (whoops) Anyways, weight gain, random spotting, and acne are common side effects. While on mirena I took tons of pregnancy tests because I was terrified of ectopic pregnancy. (and mirena took away my period) I wouldn't buy pricey tests though, I just went to the dollar store. If it would have shown any sign of being positive, I would have sprung for a more costly test.